Alert archive / Louisiana / Tornado Warnings in 2007

Tornado Warning 23, NWS Shreveport, LA

October 17, 2007Claiborne Parish, Webster Parish, Louisiana; Columbia County, Arkansas

NWS Shreveport, LA issued this tornado warning at Oct 17, 2007, 2:52 PM CDT for Claiborne Parish, Webster Parish, Louisiana; Columbia County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 17, 2007, 2:52 PM CDT (19:52 UTC)
Expired
Oct 17, 2007, 3:30 PM CDT
In force
38 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Columbia County, AR, Claiborne Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 102 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 17, 11:13 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
865 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 171952
TORSHV
ARC027-LAC027-119-172030-
/O.NEW.KSHV.TO.W.0023.071017T1952Z-071017T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
252 PM CDT WED OCT 17 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
  WEBSTER PARISH IN NORTHWEST LOUISIANA...
  COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 330 PM CDT

* AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
  SOUTHWEST OF EMERSON...OR ABOUT 10 MILES EAST OF SPRINGHILL...
  MOVING NORTHEAST AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  EMERSON BY 300 PM CDT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3337 9310 3312 9298 3292 9325 3305 9340
TIME...MOT...LOC 1952Z 227DEG 46KT 3304 9328

$$

VII

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 17, 11:31 AM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Oct 17, 11:31 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1131 AM CDT WED OCT 17 2007

.DISCUSSION...
TORNADO WATCH HAS JUST BEEN ISSUED FOR THE CONVECTION MOVING NORTH
FROM SOUTHEAST TX. LOW LEVEL SHEAR AND HELICITY IS STRONG ENOUGH IN
THE ZERO TO 1 KM LEVEL TO WARRANT CONCERN ABOUT LOW LEVEL
ROTATION. WILL UPDATE THE ZONES TO ADD SEVERE WORDING IN ALL OF
THE ZONE GROUPS. TEMPERATURES AND WINDS WILL SEE MINOR ADJUSTMENT
IN THE TODAY PERIOD OF THE ZONES...BUT NOTHING MAJOR.

&&

.AVIATION...
WATER VAPOR IMAGERY SHOWS DRY...SW FLOW ALOFT OVER THE FOUR STATE
AREA...WHILE KSHV 12Z SOUNDING CAME IN W/A SATURATED COLUMN
THROUGHOUT THE LOWEST 200 MB. AS A RESULT...CURRENT OBSERVATIONS
SHOW IFR/LIFR CONDITIONS PREVAILING AT MOST TAF SITES. NEW
FORECAST SOUNDINGS SUGGEST CEILINGS WILL IMPROVE ONLY MARGINALLY
THROUGHOUT THE DAY...WITH CONVECTION EXPECTED AT SOME SITES
DURING THE LATE AFTERNOON/EARLY EVENING. AROUND 12Z THURSDAY...A
DRYLINE/COLD FRONT WILL BEGIN PUSHING THROUGH THE AREA...RAPIDLY
SCOURING LOWER LEVEL MOISTURE FROM THE AREA AND IMPROVING
CONDITIONS MOST SITES TO VFR BY 18Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  84  71  91  53 /  40  30  20  10
MLU  84  69  92  55 /  50  50  20  10
DEQ  78  62  86  47 /  60  50  10  10
TXK  81  68  88  51 /  50  30  10  10
ELD  82  68  86  51 /  40  40  20  10
TYR  84  67  90  54 /  40  20  10   0
GGG  84  68  91  51 /  40  20  10   0
LFK  84  70  93  54 /  50  20  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

03/44
Hazardous weather outlook, Oct 17, 11:54 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1154 AM CDT WED OCT 17 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1154 AM CDT WED OCT 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL SYSTEM WILL BE MOVING ACROSS THE CENTRAL AND
SOUTHERN PLAINS THIS AFTERNOON. EXPECT STRONG THUNDERSTORMS ACROSS
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST TEXAS AND
NORTHWEST LOUISIANA...THIS AFTERNOON AND EARLY TONIGHT.

IN ADDITION...STRONG THUNDERSTORMS WILL OCCUR THIS AFTERNOON OVER
EAST AND NORTHEAST TEXAS...AND NORTH LOUISIANA...AS MOIST AND
UNSTABLE AIR MOVES NORTH FROM THE GULF OF MEXICO.

THE MAIN SEVERE WEATHER THREAT WILL BE STRONG DAMAGING WINDS...
AND ISOLATED TORNADOES...WITH LARGE HAIL A SOMEWHAT LESSER THREAT...
BUT STILL POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE NEXT SIGNIFICANT EVENT IS EXPECTED SUNDAY INTO MONDAY. THIS
WEATHER SYSTEM HAS A POTENTIAL FOR SEVERE WEATHER...BUT THERE IS
STILL A LOT OF UNCERTAINTY AT THIS TIME AS TO TIMING AND LOCATION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT...IS POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING.

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 2:04 PM CDTSevere Thunderstorm WarningSHVBossier, Webster41 min
Oct 17, 2:10 PM CDTTornado WarningSHVBossier, Webster50 min
Oct 17, 3:27 PM CDTSevere Thunderstorm WarningSHVClaiborne48 min
Oct 17, 6:33 PM CDTTornado WarningSHVDe Soto, Natchitoches, Red River, Sabine42 min
Oct 17, 3:59 PM CDTTornado WarningSHVUnion31 min

Nearby

Tornado Warnings in Louisiana, 2007Tornado Warnings in Arkansas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.